Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
175 Doctors are Online

Have swollen, hard and painful bump on testicle. Could it be from the use of steroids?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2005
Answered : 1391 Questions
Question
I had a swollen bump on my ball sac, it is hard and hurts sometimes. Usually after squeezing it. I popped it once and a lot of puss came out. I thought it was an ingrown hair, so I poked it with a pin and could not feel a hair. Later on I have been getting fleshy small tiny bumps on my nipples. Could this be from the use of steroids? I picked one of the bumps out and now my skin is taking a long time to heal. I am worried I could have hpv. But it looks nothing like the images I see on the Internet. I also had a std test done and my doctor didn't say anything about the little white bumps at the base of my penis. I have not been sexually active for quite a while because of this concern. Any help will be appreciated.
Posted Sat, 20 Oct 2012 in Skin Hair and Nails
 
 
Answered by Dr. Sudarshan 4 hours later
Hi XXXXXX,

Thanks for writing in.

The bumps you are describing can be sebaceous cyst,follicultis,ingrown hair causing pseudofolliculitis, fordyce spots.

The description does not suit warts or HPV infection.

Steroid use can delay the healing process.

Are you taking steroids or applying it topically?

If you can upload the photos of the affected area(nipple and base of penis) ,it would be good to predict the condition.

You have a feature to upload the reports / image by yourself at the right side of the query page, please utilize that so that I can answer your queries better.” Alternatively, you may mail me at YYYY@YYYY with subject as “Attention to Dr. Sudarshan”.

Anticipating your reply.

DrSudarshan



Above answer was peer-reviewed by
 
Follow-up: Have swollen, hard and painful bump on testicle. Could it be from the use of steroids? 20 hours later
Hello Dr. XXXXXXX
The growths on my nipples went away and I couldn't get a good shot. Also the bump on my sac was very flesh colored and also did not show up. However the picture here is showing what I thought used to be a pimple before I picked the hard white ball out and damaged the skin around it. Any insight you can offer is appreciated. I wanted to add that it was anabolic steroids I was injecting. Test 400. I always used clean needles and stored my bottles in a dry ambient temperature cupboard. I have other small pimple like spots that are hard and hurt to squeeze. And usually they let out a white paste. This one had grown a little larger so I thought it was ready to pop. I have had them since puberty and recently realized it wasn't normal. What should I do?
 
 
Answered by Dr. Sudarshan 31 minutes later
Hi again,

Ive gone through the images.

The bumps which give out white paste like material are most likely to be sebaceous cyst.

These are benign growths.Some people have tendency to have them recurrently.

They do not cause any serious problems apart from cosmetic problem.

Sebaceous cyst are almost considered normal in some individuals.

They are not related to steroid use.You can continue the use.

If undesirable sebaceous cyst can be excised.


The steroids can slightly slow the healing after rupture of cyst.With proper care they can heal properly.


Hope this helps.

Regards
DrSudarshan

Above answer was peer-reviewed by
 
Follow-up: Have swollen, hard and painful bump on testicle. Could it be from the use of steroids? 13 hours later
So what should I use to clear them up? I've ha them from puberty and want them gone.
 
 
Answered by Dr. Sudarshan 39 minutes later
Hi again,

For them to be cured completely they have to be excised or removed by RF cautery.

The procedure is done at out patient clinic.Takes few minutes to be done.

Done under local anesthesia hardly causes major pain.

All the cysts can be removed at one go.

Hope this helps.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Have swollen, hard and painful bump on testicle. Could it be from the use of steroids? 3 minutes later
Thank you very much. Just to be certain I'm going to have another check up with my family doctor and persue treatment. Thank you for your help. I am relieved to know I am not infected with hpv! Or hsv!
 
 
Answered by Dr. Sudarshan 7 hours later
Hi,

If you are satisfied with the answer please accept it and rate it at the end.

If you need any skin related assistance in future I will be available and you Can directly ask for ASK DR XXXXXXX in your query.The question will reach me.

Regards
Above answer was peer-reviewed by
 
Follow-up: Have swollen, hard and painful bump on testicle. Could it be from the use of steroids? 1 hour later
Well I have these bumps on my arms to. And they pop like a pimple usually a hair comes with it. Most of the time they aren't red or hurt. But they are raised and pop just like a pimple. I want them to go away and basically I want flawless skin. What can I do to help?
 
 
Answered by Dr. Sudarshan 5 minutes later
Hi again,

Can you send the images of bumps on arm?

Are they exactly same as that on scrotum?

If the bumps are like acne/pimple then tratment of acne should be started.

Please upload the photos and we can continue the discussion here.

Regards.

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor